Bone Health
1,576 members532 posts

Vit d & swelling in legs with severe pain in tendons

I am 40 yrs old female.I hv a problem of insomnia for last 12 years & on medication .For last 2-3 yrs I got swelling in my lower legs.I went through so many tests but no result (thyroid,NCT,Doppler,RA factor,CRP,Antigen etc) but no use .4 months back I got severe pain in my legs around ankles (in Achilles' tendons with swelling) I couldn't even walk ...with wrist, back & hip pain.Then Dr gave me ferritin test along with vit D& vitb12 test & the results were shockingly low .I m taking supplements for last 4 months but very little improvement. Wrist pain & back pain has gone but the swelling & pain in tendons are still thr. Not able to walk .Ferritin injunctions& vit b12 injunctions hv given to me ,vit d 60000 iu i m taking once in a week. Please help if someone has gone through similar problems. How long I hv to suffer with this deficiency.

Thanks

3 Replies
oldestnewest

Hi

So sorry for your discomfort.

When I was deficient at 36 nmol/l I was able to bring my levels up to 63 nmol/l in 4 months supplement with 1,500 daily. During summer months I still take 1000 iu + I get sun exposure. the highest I have achieved is 78 nmol/l . During winter months I am now taking between 3000 iu and 5000 iu of vitamin D3 each day.

I am wondering if your weekly dose is too high but of course if this is what your doctor has recommended discuss with the doctor.

Look at absorption and note its a fat soluable vitamin. Perhaps have a read of this page at the vitamin D council and other pages on that site:

vitamindcouncil.org/about-v...

Perhaps ask your doctor to check your calcium levels in the blood to be sure.

High blood calcium is a condition called hypercalcemia.

the above page link lists the symptoms of hypercalcemia.

Hope you find your blood work is as it should be and soon your vitamin D levels are within range soon.

Measurements (OH)D and nmol/L example:

Vitamin D deficiency is defined by most experts as a serum 25(OH)D level of less than 20 ng/mL (50 nmol/L). emedicine.medscape.com/arti...

Reply

My vit D has improved to 165 & vit B12 -649 ....but still I have a pain in my lower legs around Achilles' tendons & it's difficult for me to walk & stand more than 5min.I wonder is it due to paroxetine (antidepressant) side effect. ...& how long will it take ?

Reply

Hi Gitashuma,

I have never taken Paroxetine but on looking at the list of possible side effects, muscle pain or weakness is mentioned. I would suggest you check your symptoms with your doctor.

1 like
Reply

You may also like...